Arkansas, 2003Tornado in Arkansas, May 4, 2003
May 4, 2003 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 4, 2:45 PM CST, 5 hours 25 minutes earlier.
Area forecast discussion, May 4, 2:45 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT SUN MAY 4 2003
SEVERE WEATHER LOOKS TO BE A GOOD POSSIBILITY IN THE FORECAST AREA
OVERNIGHT. A COLD FRONT WILL MOVE INTO THE WEST THIS EVENING AND
SHOULD STALL MAINLY OVER THE CENTRAL SECTIONS ON MONDAY. EXPECT
SHOWERS AND THUNDERSTORMS LIKELY OVERNIGHT...WITH BEST THREAT FOR
SEVERE WEATHER OVER THE WEST CENTRAL AND NORTHWESTERN SECTIONS. WILL
CONTINUE CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY...BUT BEST
CHANCES OVER THE CENTRAL...EASTERN...AND SOUTHERN SECTIONS WHICH
WILL BE ALONG AND AHEAD OF THE FRONT. THE FRONT WILL MEANDER IN THE
STATE THROUGH MUCH OF THE WEEK...SO WILL KEEP CHANCE POPS IN THROUGH
THURSDAY...THEN SLIGHT CHANCE FRIDAY. SATURDAY LOOKS GENERALLY
RAIN-FREE...BUT NEW FRONT WILL APPROACH WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS AGAIN ON SUNDAY.
HRO 62 80 57 76 / 60 20 30 40
LIT 65 82 61 80 / 60 30 40 50
HOT 65 82 61 80 / 60 30 40 50
PBF 68 83 65 82 / 60 50 40 50
.LZK...NONE.
22
Hazardous weather outlook, May 4, 12:51 PM CST, 7 hours 19 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CDT SUN MAY 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT ACROSS CENTRAL ARKANSAS CONTINUED TO MOVE NORTH THIS
AFTERNOON. BEHIND THE FRONT...WARM...MOIST AND UNSTABLE AIR WAS
NOTED ACROSS THE REGION. MEANWHILE...A STRONG STORM SYSTEM WAS IN
NORTH KANSAS WITH A TRAILING COLD FRONT INTO THE TEXAS PANHANDLE. AS
THE FRONT APPROACHES LATER TODAY...IT WILL MOVE INTO THE UNSTABLE
ATMOSPHERE WITH THUNDERSTORMS DEVELOPING.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN FORMING IN WESTERN
ARKANSAS THIS AFTERNOON AND WILL PUSH ACROSS THE STATE THROUGH THE
OVERNIGHT HOURS. IT APPEARS THAT SEVERE WEATHER WILL BE LIKELY.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER
THREATS THIS AFTERNOON AND TONIGHT. HOWEVER...THE WINDS WILL BE
CHANGING WITH HEIGHT...WITH A SOUTH TO SOUTHEAST WIND NEAR THE
GROUND AND A WEST TO SOUTHWEST WIND ALOFT. THIS WILL CREATE A
TURNING MOTION IN THE ATMOSPHERE...WITH TORNADOES POSSIBLE IN SOME
STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT IN THE PLAINS WILL BE SLOW TO MOVE ACROSS ARKANSAS.
BY MONDAY AFTERNOON...THE FRONT WILL EXTEND FROM AROUND MOUNTAIN
HOME TO TEXARKANA. AFTER SOME LEFTOVER MORNING PRECIPITATION...
SHOWERS AND THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON ACROSS
MAINLY THE SOUTHEAST HALF OF THE STATE. SEVERE WEATHER IS AGAIN
POSSIBLE.
THE FRONT WILL STALL ACROSS THE REGION THROUGH MUCH OF THE UPCOMING
WEEK. SEVERAL SYSTEMS FROM THE PLAINS WILL INTERACT WITH THE FRONT
TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT
LEAST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS MUCH OF ARKANSAS TODAY...
ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS.
51
In the hours before
Local storm report, May 4, 5:53 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 3 SE PERRYVILLE AR 1.75 INCH HAIL
05/04/03 PERRY OCCURRED AT HARRIS BRAKE.
REPORTED BY LAW ENFORCEMENT
0620 PM LONDON AR 1.75 INCH HAIL
05/04/03 POPE WINDSHIELD BROKEN BY HAIL.
REPORTED BY LAW ENFORCEMENT
28Local storm report, May 4, 6:26 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
726 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM BEE BRANCH AR .88 INCH HAIL
05/04/03 VAN BUREN REPORTED BY PUBLIC
28Local storm report, May 4, 7:09 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
809 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0646 PM FORMOSA AR WIND DAMAGE
05/04/03 VAN BUREN TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0700 PM 5 N MORRILTON AR WIND DAMAGE
05/04/03 CONWAY TREES DOWN ON HIGHWAY 95
AND MANY POWER OUTAGES.
REPORTED BY LAW ENFORCEMENT
28Local storm report, May 4, 7:20 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
820 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 6 N WALDRON AR .88 INCH HAIL
05/04/03 SCOTT REPORTED BY LAW
ENFORCEMENT
0730 PM PERRY AR WIND DAMAGE
05/04/03 PERRY TREE DOWN. REPORTED BY LAW
ENFORCEMENT
28Local storm report, May 4, 7:26 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM ROSE BUD AR WIND DAMAGE
05/04/03 WHITE TREES DOWN ON HIGHWAY
124 WEST. REPORTED BY
HAM RADIO OPERATOR
28Local storm report, May 4, 7:42 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM VILONIA AR WIND DAMAGE
05/04/03 FAULKNER PORCHES OFF HOUSES.
OUTBUILDINGS DESTROYED.
POWER LINES DOWN. REPORTED
BY HAM RADIO OPERATOR
0800 PM VILONIA AR .75 INCH HAIL
05/04/03 FAULKNER REPORTED BY HAM RADIO
OPERATOR
28Tornado, Jackson
- When
- May 4, 8:10 PM CST to 8:12 PM CST
- Where
- Jackson County, 1 mi NW of Weldon
- Rating
- F1
- Path length
- 1.8 mi
- Path width
- 30 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.450, -91.250
A weak tornado touched down in southern Jackson County just north of Weldon. Seven large wooden structures which hold up power lines were blown down. Nearby, nine power poles were snapped off and some trees were knocked down. A farm shed had its metal roof blown off. The tornado quickly dissipated about 1.5 miles northeast of Weldon.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, May 4 to 5, 200311 deaths · 99 injured · $97 million · F4 · 23 events
- Tornado in Missouri, May 4, 20035 deaths · 33 injured · $28 million · F3 · 1 event
- Tornado in Missouri, May 4, 20034 deaths · 27 injured · $6.0 million · F3 · 1 event
- Tornado in Missouri, May 4, 20033 deaths · 37 injured · $43 million · F3 · 1 event
- Tornado in Kansas, May 4, 20033 deaths · 20 injured · $8.2 million · F4 · 1 event
- Tornadoes and Hail in Kansas, May 4, 20032 deaths · 32 injured · $20 million · F4 · 21 events
- Tornadoes and Flash Flooding in Tennessee, May 4 to 7, 20034 deaths · 8 injured · $2.9 million · F1 · 132 events
- Tornado in Kansas, May 4, 20033 deaths · 19 injured · $3.7 million · F3 · 1 event
- Tornado in Missouri, May 4, 20032 deaths · 15 injured · $21 million · F3 · 1 event
- Tornadoes in Missouri, May 4, 20031 death · 10 injured · $20 million · F4 · 2 events
- Tornadoes and Hail in Missouri, May 4, 200313 injured · $125 million · F4 · 91 events
- Tornado in Missouri, May 4, 20032 deaths · 10 injured · $3.8 million · F3 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361481.